Thank you for your question. This is unlikely atrophy and is most likely due to diffusion from the glabella into the frontalis (forehead) muscle. This is seen fairly commonly and may have something to do with the lack of a muscular attachment at the base of the frontalis (forehead) muscle allowing easy diffusion of the Botox. This can be very difficult to discern on examination and is usually learned through experience of injection in each unique patient. The good news is your brows will return to normal as the Botox wears off. I advise you to discuss with your physician what happened and they will likely be able to correct this upon your next treatment via either not injecting certain areas or changing the dilution of the Botox to affect its diffusing properties. Regards, Dr. Matt Elias
Atrophy extremely unlikely after two treatments
Without examining you, it is difficult to provide a definitive answer; I would definitely recommend returning to your treating physician if you have concerns. However, I will try to provide some insight based on your question. When patients are treated between their brows (in the glabellar region), sometimes the Botox also affects the neighboring forehead musculature. This can sometimes lead to less support for the brows, with varying degrees of descent and sagging. The good news is that this is temporary, and I would expect your brows to return to their pre-treatment position. It is extremely unlikely that muscle atrophy has occurred after only two treatments. Again, if you have concerns after any Botox treatment, always contact your treating physician. I hope this helps.
Atrophy is not the problem
If you were treated in the glabella region only (the area just in between and right above the eyebrows) then there is a chance some of the botox was injected into the frontalis muscle (which lifts your brows). The technique is specific for some clients and it is important to be treated by an experienced injector that is able to evaluate your anatomy and determine what dose and technique is appropriate for you. It is not due to muscle atrophy. Any adverse effects will diminish over the next few months. Good luck to you and don't give up on botox just yet! It is a great remedy for wrinkles.
I would not worry about muscular atrophy after only 2 sessions. Your brows should return to their original position once the Botox wears off. If you prefer the way that this looks, perhaps Botox isn't the right course of action for you or perhaps you should seek out another doctor who's technique might be better for your desired outcome. Good luck.
Botox Causing a Dropped Brow
Don't worry - your brows will elevate back to their natural position again once the Botox wears off. Atrophy after two Botox treatments is unheard of. Did you have your forehead treated this time? Treatment of the forehead can drop someone's brow. Sometimes treatment of glabellar lines can cause this too if too much Botox is used, or if it was very dilute allowing more spread of the effect. Rarely someone may be very sensitive to Botox and react stronger than expected. Let your injector know so that he/she can adjust your treatments in the future.
Is atrophy from Botox a bad thing?
Thanks for your question.
Typically after glabellar injection of Botox, the brows lift and part a little more. If they are falling it could be due to decrease function of the eyebrow elevating muscle, the frontalis. Did you also get Botox in your forehead?
As far as atrophy is concerned, that is the desired goal. When the muscles weaken over time, they are not able to generate as deep a set of wrinkles in the treatment area. This leads to smoother and younger looking skin over time.
You certainly can take a break from Botox and see how your eyebrow position and shape respond over the next 3 months.
Botox and permanent atrophy??? Got botox for second time and noticed brows seem lower. Worried by what I've read.
After ONLY 2 sessions doubt any chance of muscular atrophy. I fact I have NEVER seen this!............
I love Botox and I myself am a 14 year patient, and based on my practice and the International research, the majority of the bad results of Botox, including the Brows position, is the result of the bad technique used.
Botox has passed the long term test of safety and even though secondary effects have been described, the chances are extremely low.
So, do not panic most likely the bad position of your brows is the result of a transitory effect and will be better over the weeks and next time you have Botox done, mention to your doctor what happened and he/she will avoid the "risky" area.
Lowered brows after injections is temporary
Hello again, I have updated my answer with a web reference to better answer your question.
Hi mymindisthekey. Lowered brows occur from relaxation of your forehead (frontalis) muscle and should resolve over time as the effect of your injections wears away. You likely are not suffering from muscle atrophy after just two injections. The injections between the brows are what provide lifting. Be sure to review your results with your plastic surgeon, depending upon your examination, they may be able to offer a remedy and will need to adjust doses. Hang in there!
Thank you for voicing your concerns. If your eyebrows have dropped a little but that is more likely a function of botox being injected either too close to the brow or in too great of a quantity and NOT due to muscle atrophy. In time that will improve as the effect of the botox dissipates.
Although repeated injections can impart some degree of atrophy to targeted muscles, this would not show up after two injections. Furthermore, even if and when it did occur, it is unlikely it would have a significant impact on the way your face looked. These muscles are thin sheets of tissue that don't contribute to the facial appearance by way of their bulk so any atrophy would not be noticeable and sufficient muscle would remain for the purposes of function. More relevant to your point is that with repeated injections you should require less botox as there is progressively less functional muscle to temporarily weaken. Hope this alleviates some of your concern!